Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#348692] of Benjamin Rossman

Papers Published

  1. Rossman, B, Ehrenfeucht-Fraïssé Games on Random Structures, Lecture Notes in Computer Science (Including Subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics), vol. 5514 LNAI (August, 2009), pp. 350-364, ISBN 364202260X [doi]
    (last updated on 2022/05/19)

    Abstract:
    Certain results in circuit complexity (e.g., the theorem that AC 0 functions have low average sensitivity) [5, 17] imply the existence of winning strategies in Ehrenfeucht-Fraïssé games on pairs of random structures (e.g., ordered random graphs G∈=∈G(n,1/2) and G ∈+∈∈=∈G∈ ∪∈{random edge}). Standard probabilistic methods in circuit complexity (e.g., the Switching Lemma [11] or Razborov-Smolensky Method [19, 21]), however, give no information about how a winning strategy might look. In this paper, we attempt to identify specific winning strategies in these games (as explicitly as possible). For random structures G and G ∈+∈, we prove that the composition of minimal strategies in r-round Ehrenfeucht-Fraïssé games and is almost surely a winning strategy in the game . We also examine a result of [20] that ordered random graphs H∈=∈G(n,p) and H ∈+∈∈=∈H∈ ∪∈{random k-clique} with p(n)∈ ≪-∈2/(k∈-∈1) (below the k-clique threshold) are almost surely indistinguishable by -variable first-order sentences of any fixed quantifier-rank r. We describe a winning strategy in the corresponding r-round -pebble game using a technique that combines strategies from several auxiliary games. © 2009 Springer Berlin Heidelberg.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320